MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,6.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,6.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048871
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "during the intubation of the patient, the tube was very difficult to use properly because it was too soft.So we had to use a stylet to be able to use this tube".Five attempts of placement of the device was reported with the use of the same device on each attempt.Upon unsuccessful placement, the stylet was used to intubate properly.No patient injury or harm reported.Patient condition was listed as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one unit 5-10113 et tube, cf, 6.5 for investigation.The et tube was visually examined with and without magnif ication.Visual examination of the returned device revealed that the sample appeared typical.The sample is a representative sample.Due to the nature of the complaint issue, a dimensional inspection was performed on the returned sample with a digital caliper.The sample was examined against product drawing 01000-00revd to determine if it was within the proper specifications.The measurements that were taken included the tube outer diameter and tube wall thickness.The specification for outer diameter is 0.349"+/-0.005".The recorded measurement on the sample was 0.347", which is within the specification.The specification for wall thickness is 0.046"+/-0.002".Multiple measurements were recorded.The tube was cut at the 14cm and 24cm marks to accurately measure the thickness throughout the tube.The recorded measurement at the 14cm mark was between 0.0445"-0.0475", which is within specification.The recorded measurement at the 24cm mark was between 0.044"-0.047", which is also with specification.All measurements recorded were within specification per the product drawing.A functional kink resistance test was performed on the returned et tube to determine resistance.The returned et tube was pre-conditioned in a water bath at 40 c for 6 hours.Then, the et tube was strapped securely to a kink test fixture to create a radius of curvature of 40mm.A steel ball of a minimum 75% (4.875mm) of the lumen of the et tube was used to check the potency of the lumen.A ball bearing of 4.875mm was used for the kink test.Upon testing, the ball bearing was able to pass freely through the tube.Multiple attempts were made from both ends of the tube and no issues were observed.The returned representative sample was able to pass the kink resistance test.The certificate of performance for the tube resin was inspected by the manufacturing site and confirmed to be within specifications.There is no evidence that the resin used to manufacture the tube would have caused the tube to be too soft.A device history record review was performed and no relevant findings were identified.The reported complaint could not be confirmed based upon the sample received.The returned et tube was a representative sample.Upon dimensional inspection, all recorded measurements were within specification per product drawing 01000-00revd.Upon functional inspe ction, a ball bearing of a minimum of 75% the lumen of the tube was able to freely pass through the tube multiple times with no issues.A device history record review was performed with no evidence to suggest a manufacturing related cause.No functional issues were found with the returned representative sample.Therefore, the root cause of this complaint issue is undetermined.

Brand Name
HUDSON ET TUBE,CF,6.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11263661
Report Number3003898360-2021-00064
Device Sequence Number3132164
Product Code BTR
UDI-Device Identifier14026704616500
UDI-Public14026704616500
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/07/2024
Device Model NumberIPN048871
Device Catalogue Number5-10113
Device Lot Number73K1900231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1